Alert archive / Georgia / Frost Advisories in 2020
Frost Advisory 5, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Nov 17, 2020, 12:15 PM EST for 27 counties in Georgia. It took effect at Nov 18, 2020, 12:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2020, 12:15 PM EST (17:15 UTC)
- In effect from
- Nov 18, 2020, 12:00 AM EST
- Expired
- Nov 18, 2020, 8:12 AM EST
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
All 27 counties
Baldwin County, GA, Banks County, GA, Bibb County, GA, Clarke County, GA, Crawford County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Harris County, GA, Houston County, GA, Jefferson County, GA, Jones County, GA, Macon County, GA, Madison County, GA, Morgan County, GA, Oconee County, GA, Oglethorpe County, GA, Peach County, GA, Putnam County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Twiggs County, GA, Warren County, GA, Washington County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 59 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2735 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
088 WWUS72 KFFC 171715 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1215 PM EST Tue Nov 17 2020 GAZ001>007-011>016-019>022-030>032-041>043-181400- /O.UPG.KFFC.FZ.A.0003.201118T0500Z-201118T1400Z/ /O.NEW.KFFC.FZ.W.0005.201118T0500Z-201118T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Chattooga- Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-Forsyth- Polk-Paulding-Cobb-Haralson-Carroll-Douglas- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Marietta, Carrollton, and Douglasville 1215 PM EST Tue Nov 17 2020 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST WEDNESDAY... * WHAT...Sub-freezing temperatures in the upper 20s to lower 30s. * WHERE...Portions of north and central Georgia, generally north and west of a LaGrange to Forsyth to Jefferson line. * WHEN...From midnight tonight to 9 AM EST Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ023-025-033>035-044>048-052>059-066>071-181400- /O.NEW.KFFC.FZ.W.0005.201118T0500Z-201118T1400Z/ Hall-Jackson-North Fulton-Gwinnett-Barrow-South Fulton-DeKalb- Rockdale-Walton-Newton-Heard-Coweta-Fayette-Clayton-Spalding- Henry-Butts-Jasper-Troup-Meriwether-Pike-Upson-Lamar-Monroe- Including the cities of Gainesville, Atlanta, Lawrenceville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, and Griffin 1215 PM EST Tue Nov 17 2020 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST WEDNESDAY... * WHAT...Sub-freezing temperatures in the lower 30s. * WHERE...Portions of north and central Georgia, generally north and west of a LaGrange to Forsyth to Jefferson line. * WHEN...From midnight tonight to 9 AM EST Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ024-027-036>039-049>051-060>062-072>076-078>084-093>095-181400- /O.NEW.KFFC.FR.Y.0005.201118T0500Z-201118T1400Z/ Banks-Madison-Clarke-Oconee-Oglethorpe-Wilkes-Morgan-Greene- Taliaferro-Putnam-Hancock-Warren-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Macon-Peach-Houston- Including the cities of Athens, Milledgeville, Macon, and Warner Robins 1215 PM EST Tue Nov 17 2020 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST WEDNESDAY... * WHAT...Temperatures in the low to mid 30s will result in frost formation. * WHERE...Portions of central Georgia and eastern north Georgia. * WHEN...From midnight tonight to 9 AM EST Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
1 follow-up statement
295 WWUS72 KFFC 181312 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 812 AM EST Wed Nov 18 2020 GAZ001>007-011>016-019>023-025-030>035-041>048-052>059-066>071- 181415- /O.CAN.KFFC.FZ.W.0005.000000T0000Z-201118T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Chattooga- Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-Forsyth- Hall-Jackson-Polk-Paulding-Cobb-North Fulton-Gwinnett-Barrow- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper- Troup-Meriwether-Pike-Upson-Lamar-Monroe- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, and Griffin 812 AM EST Wed Nov 18 2020 ...FREEZE WARNING IS CANCELLED... Temperatures will continue to warm above freezing through mid- morning. $$ GAZ024-027-036>039-049>051-060>062-072>076-078>084-093>095-181415- /O.CAN.KFFC.FR.Y.0005.000000T0000Z-201118T1400Z/ Banks-Madison-Clarke-Oconee-Oglethorpe-Wilkes-Morgan-Greene- Taliaferro-Putnam-Hancock-Warren-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Macon-Peach-Houston- Including the cities of Athens, Milledgeville, Macon, and Warner Robins 812 AM EST Wed Nov 18 2020 ...FROST ADVISORY IS CANCELLED... Temperatures will continue to warm into the 40s through mid- morning. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Nov 17, 9:51 AM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Nov 17, 9:51 AM EST, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA Issued by National Weather Service Morristown TN 951 AM EST Tue Nov 17 2020 .UPDATE... No major updates to forecast for this morning, as high pressure continues to be the main factor behind the weather today. Winds will be generally light across the area except in northern Georgia where breezier conditions are expected during the daytime hours. Forecast discussion from earlier this morning is still valid at this time. && .PREV DISCUSSION... /Issued Issued by National Weather Service Morristown TN/ PREV DISCUSSION... /Issued 409 AM EST Tue Nov 17 2020/ SHORT TERM /Today through Wednesday/... High pressure dominates the area this morning providing clear skies and light NW winds with temps reaching into the low to mid 30s. This pattern looks to continue through the short term as the surface high pushes eastward. In addition, with clear skies, calm winds, and small Td depression, issued a Freeze Watch for most of NW GA for tonight into early Wednesday with temps reaching the upper 20s in the NE GA mtns to low 30s in the ATL metro. Morgan LONG TERM /Wednesday Night through Monday/... Long term portion of the forecast remains quiet, with high pressure in control for much of the period. A weak cold front should move through early next week, with high pressure quickly building back in. High pressure aloft and at the surface will continue through the early weekend, but both will should push offshore by Sunday. A cold front is expected to move through on Monday, with high pressure quickly building back in for Tuesday. Models have been consistent with keeping the strongest mid level dynamic energy with this system well to the north. Not much moisture with this system either, and pops should remain across the north portion of the CWA. Patchy frost is likely across portions of north GA late Wednesday night/early Thursday. A Frost Advisory may be needed. NListemaa FIRE WEATHER... Have issued a Fire Danger Statement for the entire outlook area today. However, different criteria are being met across different areas of the CWA. For far north GA, northwest winds 10-15mph with frequent gusts to 30mph will combine with low fuel moistures to create high fire danger conditions. For areas along and south of a Chattooga County to Bartow County to Banks County line, low fuel moistures will combine with MinRH values of below 25 percent to create high fire danger conditions. Winds should veer NE on Wednesday with sustained speeds of 5 to 10mph with a few gusts to around 15 mph possible. Widespread MinRH values of below 25 percent are also likely across the area. Morgan/Listemaa AVIATION... 06Z Update... VFR conditions expected through the period. Winds should remain from the NW at 6-9kts. Gusts of 15-17kts will be possible 14z at KATL before increasing to 20-22kts by 16z-00z. //ATL Confidence...06Z Update... High confidence on all elements. Morgan AVIATION... 12Z Update... Little to no change from previous forecast. VFR conditions expected through the period with gusty north-northwest winds at all sites during the late morning through late afternoon hours. Gusty winds subside overnight. Winds should remain from the NW at 6-10kts with gusts from 15-20kts. Gusts of 15-17kts will be possible by 14z at KATL before increasing to 20-22kts from 16z-00z. //ATL Confidence...12Z Update... High confidence on all elements. Roberts && .PRELIMINARY POINT TEMPS/POPS... Athens 64 34 60 34 / 0 0 0 0 Atlanta 62 36 60 36 / 0 0 0 0 Blairsville 53 28 57 32 / 0 0 0 0 Cartersville 61 31 60 35 / 0 0 0 0 Columbus 68 39 64 39 / 0 0 0 0 Gainesville 60 34 59 35 / 0 0 0 0 Macon 69 35 62 34 / 0 0 0 0 Rome 62 32 60 34 / 0 0 0 0 Peachtree City 64 33 61 35 / 0 0 0 0 Vidalia 71 39 60 37 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late tonight through Wednesday morning for the following zones: Bartow...Carroll...Catoosa...Chattooga... Cherokee...Cobb...Dade...Dawson...Douglas...Fannin...Floyd... Forsyth...Gilmer...Gordon...Haralson...Lumpkin...Murray... Paulding...Pickens...Polk...Walker...White...Whitfield. && SHORT TERM... AVIATION...
Hazardous weather outlook, Nov 17, 5:00 AM EST, 7 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 500 AM EST Tue Nov 17 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 500 AM EST Tue Nov 17 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A Freeze Watch has been issued for portions of north Georgia tonight and early Wednesday morning. The Freeze Watch is in effect mainly along and north of a line from Carrollton to Marietta to Cleveland. Sub-freezing temperatures and/or areas of frost are likely within the Freeze Watch and could damage crops and sensitive vegetation. See ATLNPWFFC for further details. A Fire Danger Statement has been issued for the entire outlook area today. For far north Georgia, low fuel moistures will combine with gusty winds to create high fire danger conditions. For areas along and south of a Chattooga to Bartow to Banks county line, low relative humidity values will combine with low fuel moistures to create high fire danger conditions. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... The Freeze Watch continues into Wednesday morning. Sub-freezing temperatures and areas of frost are also likely on Thursday morning. Please monitor updates to the forecast if any watches, warnings, or advisories are needed. High fire danger conditions are expected across much of the area again tomorrow. Otherwise no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 4:09 AM EST | Freeze Watch | FFC | Bartow, Carroll, Catoosa, Chattooga, Cherokee, Cobb and 17 more | 8 hr |
| Nov 17, 12:15 PM EST | Freeze Warning | FFC | Barrow, Bartow, Butts, Carroll, Catoosa, Chattooga and 40 more | 20 hr |
Nearby
Frost Advisories in Georgia, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.